Previously Unrecognized Distinct Laryngeal Lesions During Lazertinib Therapy in EGFR-Mutated NSCLC: A Case Series.
Seung Heon Kang, Hyojin Kim, Jeong-Yeon Ji et al.
✦ AI-curated · Sources linked
Case in brief
Four patients with non-small cell lung cancer developed new voice changes or a globus sensation while receiving lazertinib-based therapy. Laryngoscopy showed multifocal, broad-based polypoid mucosal thickening, with appearances atypical for contact granuloma or reflux-related disease. Histopathology in one patient showed benign inflamed granulation tissue. The lesions remained stable over 15–36 months of follow-up. The authors could not establish that lazertinib caused the findings, given the small case series and potential confounders.
What made this case unusual
The laryngeal lesions were multifocal and broad-based, an appearance atypical for common benign explanations such as contact granuloma or reflux-related disease.
Diagnostic / clinical pearl
In patients receiving lazertinib who develop throat or voice symptoms, laryngoscopy may reveal stable, benign-appearing mucosal thickening; interpret findings in context before considering biopsy or interruption of cancer treatment.